Home

Tvp20 05 omslag kijk verder

Tijdschrift voor Psychiatrie 61 (2019) 9, 649 - 653

Klinische Praktijk

Oculogyric crisis as an isolated extrapyramidal symptom of auto-intoxication with risperidone

L. van Renterghem, K. Titeca, C.L. Crunelle, P. Geerts, F. Matthys

A 19-year-old female was seen at the emergency department following an auto-intoxication. An oculogyric crisis (ogc) was observed, in the absence of other extrapyramidal symptoms (eps). In a second anamnesis, patient indicated that she had taken risperidone 3 mg (an atypical antipsychotic). This particular case description of an isolated ogc shows that care providers should be attentive to the occurrence of ogc, even if the most frequent eps are absent. This case also emphasizes the importance of a complete history in order to efficiently and timely guide the care provider to the correct diagnosis.

keywords atypical antipsychotics, dystonia, extrapyramidal symptoms, oculogyric crisis, risperidone